Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 58, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at May 23, 2021, 3:03 PM EDT. It took effect at May 24, 2021, 3:00 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2021, 3:03 PM EDT (19:03 UTC)
- In effect from
- May 24, 2021, 3:00 AM EDT
- Expired
- May 25, 2021, 12:37 PM EDT
- In force
- 34 hr
- Issued by
- NWS Wakefield, VA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at May 23, 1:25 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 23, 1:25 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 125 PM EDT Sun May 23 2021 .SYNOPSIS... High pressure will remain centered west of the area through this evening. A backdoor cold front will drop across the area late tonight into Monday. High pressure will build back over the region Tuesday into Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 125 PM EDT Sunday... Going forecast remains on track early this aftn, as clouds have thinned out and temperatures have risen well into the 80s. Highs are still expected to top out in the low 90s in most areas under partly cloudy skies (due to SCT CU). Previous Discussion: The latest GOES WV imagery continues to show a highly amplified longwave pattern across the Conus. A nearly stationary ridge remains anchored over the Mississippi Valley. Meanwhile, a northern stream trough is digging across New England. At this surface, high pressure is centered beneath the ridge aloft, with a surface trough in vicinity of the New England and Mid-Atlantic coasts. Rather dense cirrus, and some mixing from the trough have allowed temperatures to remain in the mid 60s to low 70s early this morning. The overall pattern will remain rather persistent today. A NW wind in the wake of the trough will allow for some downslope flow, which should help boost highs into the low 90s inland, with even upper 80s toward the coast. Clouds gradually decrease this morning, with conditions becoming partly to mostly sunny this afternoon. Continued dry today, with dewpoints generally mid 50s to around 60F during peak heating this afternoon, and minimum RH values of 30-35% (35-45% along the coast). && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... As of 400 AM EDT Sunday... A backdoor cold front will drop across the region late tonight into Monday morning, with the wind becoming NE and breezy near the coast. Onshore flow behind the boundary Monday, coupled with the sky becoming mostly cloudy, will result in noticeably cooler day across the eastern half of the area. Highs will range from the mid 60s to near 70F over the Eastern Shore, to the lower to mid 80s over the SW counties. A weak shortwave trough aloft will bring at least a slight chance to chance PoPs for showers and/or a tstm Monday afternoon into early Monday evening. The highest PoPs (40-50%) still look to be confined to the western tier Piedmont counties in vicinity of the frontal boundary, with 20-30% PoPs along the I-95 corridor, and 20% or less farther E. Overall, QPF will be limited (primarily less than 0.25" for most locations), so abnormally dry conditions will continue. Slight chance PoPs will linger Mon night over the Piedmont, as the frontal boundary lifts back and across the region as a warm front. Lows Monday night will range from the mid 50s to lower 60s. Becoming partly to mostly sunny and warm again on Tuesday with highs ranging from the mid 70s to lower 80s over the Eastern Shore, to the upper 80s well inland. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 400 AM EDT Sunday... Hot temperatures prevail Wednesday and Thursday, with a slight chance for mainly aftn or early evening tstms Thursday. Highs will be in the lower to mid 90s Wednesday (some upper 90s possible), and in the lower to mid 90s Thursday (upper 80s along the coast). Friday and Saturday will not be as warm, especially Saturday, as low pressure and associated frontal boundaries will bring slight chance to chance PoPs for showers and/or tstms. Highs will range through the 80s Friday, and in the upper 70s to mid 80s Saturday. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... As of 125 PM EDT Sunday... VFR conditions will prevail through at least part of tonight. Expect SCT CU through early this evening with W-NW winds around 10 kts. VFR conditions with SCT mid/high clouds and W or NW winds below 10 kts will prevail through most of the night. A backdoor cold front drops across the area late tonight into early Monday morning. This will result in a wind shift to NE along with increasing clouds. CIGs will likely lower to MVFR at most of the terminals by mid to late Monday AM (perhaps staying VFR at SBY). Could see a few gusts to 15-20 kts near the coast on Mon. NE or E winds behind the boundary will result in BKN-OVC clouds and MVFR CIGs, as well as a chance of showers across most of the region Monday aftn/evening. There is a very low chc of a tstm at RIC. Outlook...Flight restrictions are likely across most of the area Mon night-Tue AM due to low stratus. Improving conditions are expected by late Tue. Prevailing VFR conditions are expected from Tue night-Wed. There is a slight chc of an aftn or evening tstm on Wed. && .MARINE... As of 400 AM EDT Sunday... 1026mb high pressure is centered well SW of the Mid-Atlantic coast early this morning. Meanwhile, subtropical storm Ana is located NE of Bermuda. The wind is generally WNW 5-10kt early this morning as a weak trough slides across the coast. Seas are 4-6ft due to swell from Ana. Seas are generally expected to fall to 3-4ft by this afternoon. However, seas could remain 4-5ft off the Currituck Outer Banks into the afternoon. Therefore, the SCA for that zone has been extended through 4 PM, while the remaining SCAs continue through noon. The wind will remain WNW today. A backdoor cold front drops across the coast from 06-12z Monday morning. Winds turn to the NE following the FROPA, with speeds increasing to 15-20kt (highest on the ocean). Seas are forecast to build to 4-5ft (perhaps up to 6ft N) by Mon aftn. Still looking at likely SCA conditions on the ocean (especially due to the increase in seas), with potential SCA conditions for the Ches Bay, lower James, and Currituck Sound. SCA flags will not be raised yet for this event due to ongoing SCAs for seas. High pressure builds toward the area Monday night into Tuesday (but remains centered to our E/ENE), and slides farther offshore by Wednesday. Winds become E and diminish to 10-15kt Monday night before becoming S at ~15kt later Tuesday into Wednesday. Seas remain around SCA thresholds through Monday night before subsiding to 3-4ft by late Tuesday. Long period (12-14sec) swell is being observed this morning, with seas of 4-6ft in most areas. Seas will slowly subside today. Therefore, will maintain the high risk of rip currents through today. At least a moderate rip current risk will continue through Monday, and periods are likely to be shorter by Monday with a stronger onshore wind behind a backdoor cold front. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...Small Craft Advisory until 4 PM EDT this afternoon for ANZ658. && SYNOPSIS...AJZ/TMG NEAR TERM...AJZ/ERI SHORT TERM...AJZ/TMG LONG TERM...AJZ/RHR AVIATION...ERI MARINE...AJZ/ERI
Hazardous weather outlook, May 23, 4:12 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 412 AM EDT Sun May 23 2021 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-240815- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 412 AM EDT Sun May 23 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-240815- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 412 AM EDT Sun May 23 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.